Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fortovase/Ritonavir - another dosing question??
Feb 5, 1998

I am currently taking D4t/3TC/Ritonavir 200mg/Fortovase 800mg. I just switched 2 weeks ago from Ritonavir 300mg and Saquinavir 1000mg. Both twice daily dosing. I started the later combo shortly after I was diagnosed 7 months ago. My last 3 viral loads have been <25. I asked my doctor if I could reduce my Ritonavir dose when I switched to Fortovase. I toletrate the meds very well other than some numbness around the mouth, skin feeling sensative and heat sensations. This would sometimes last up to 4-6 hours. I was eating a full meal and usually high in fat. I know this was due to the Ritonavir because since I have changed to 200mg a day I really have no side-effects. I am concerned if this is an optimal does. If it's not can I increase the Fortovase and not the Ritonavir? Should I get another viral load test done soon other than routine in a couple of months?

Response from Dr. Gallant

The minimum dose of ritonavir when it's combined with either Invirase or Fortovase should be 400 mg twice a day. The minimum dose of either Invirase or Fortovase when combined with ritonavir should also be 400 mg twice a day. At lower doses of ritonavir, you are probably still getting some of the beneficial effects on the saquinavir levels, but you are loosing much of the ritonavir effect.

Thus in your case you may essentially be on d4T/3TC/Fortovase. That may be just fine-- it obviously seems to be working for you. But it may not be what you had in mind.

JG



Previous
More on fat redistribution
Next
Why does Viracept cause Diarrhea?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement